Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 151, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 10, 2005, 5:40 PM CDT for Polk County, Missouri. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2005, 5:40 PM CDT (22:40 UTC)
- Expired
- Jul 10, 2005, 6:21 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Polk County, MO
The radar
The Springfield radar (KSGF), 27 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 6:00 PM CDT | TSTM WND DMG | 1 E Morrisville, MO | SEVERE THUNDERSTORM WIND GUSTS DOWNED TREES ONE MILE EAST OF MORRISVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 102241 SVRSGF MOC167-102330- /O.NEW.KSGF.SV.W.0151.050710T2240Z-050710T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 540 PM CDT SUN JUL 10 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POLK COUNTY IN SOUTHWEST MISSOURI. * UNTIL 630 PM CDT. * AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MORRISVILLE...OR 10 MILES SOUTH OF BOLIVAR...AND MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR MORRISVILLE BY 600 PM CDT. DAMAGING WINDS IN EXCESS OF 60 MPH WINDS ARE POSSIBLE ALONG HIGHWAY 13 BETWEEN THE COMMUNITIES OF SLAGLE AND BRIGHTON. THE COMMUNITY OF EUDORA IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3743 9330 3750 9327 3761 9350 3743 9358 $$ CRAMER
3 follow-up statements
000 WWUS53 KSGF 102255 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 555 PM CDT SUN JUL 10 2005 MOC167-102330- /O.CON.KSGF.SV.W.0151.000000T0000Z-050710T2330Z/ POLK MO- 555 PM CDT SUN JUL 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR POLK COUNTY UNTIL 630 PM CDT... AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MORRISVILLE...OR 9 MILES SOUTH OF BOLIVAR...AND MOVING NORTHWEST AT 5 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN POLK COUNTY...INCLUDING THE TOWNS OF MORRISVILLE AND ALDRICH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3746 9344 3751 9338 3765 9362 3751 9362 $$ CRAMER
000 WWUS53 KSGF 102302 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 601 PM CDT SUN JUL 10 2005 MOC167-102330- /O.CON.KSGF.SV.W.0151.000000T0000Z-050710T2330Z/ POLK MO- 601 PM CDT SUN JUL 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR POLK COUNTY UNTIL 630 PM CDT... AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 1 MILE SOUTHEAST OF BOLIVAR...AND MOVING NORTHEAST AT 15 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 2 MILES NORTHWEST OF THE COMMUNITY OF MORRISVILLE. THIS STORM WILL GRADUALLY TRACK ALONG THE LITTLE SAC RIVER. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL AND EASTERN POLK COUNTY...INCLUDING THE TOWNS OF BOLIVAR AND ALDRICH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3754 9335 3759 9329 3772 9350 3763 9357 $$ CRAMER
000 WWUS53 KSGF 102321 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 619 PM CDT SUN JUL 10 2005 MOC167-102329- /O.CAN.KSGF.SV.W.0151.000000T0000Z-050710T2330Z/ POLK MO- 619 PM CDT SUN JUL 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR POLK COUNTY HAS BEEN CANCELLED... AT 613 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3754 9335 3759 9329 3772 9350 3763 9357 $$ CRAMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:37 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 10, 2:37 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 237 PM CDT SUN JUL 10 2005 .DISCUSSION... 12Z KSGF SOUNDING INDICATED A SIGNIFICANT INCREASE IN MOISTURE CONTENT ACROSS SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS. THE COMBINATION OF THIS INCREASE IN MOISTURE AND DAYTIME HEATING HAS TRIGGERED A FEW SHOWERS AND THUNDERSTORMS FROM ARKANSAS INTO SOUTHERN MISSOURI. THERE IS A SLIGHT CHANCE THAT A COUPLE OF THESE STORMS COULD BECOME MARGINALLY SEVERE. 100 MB MIXED LAYER CAPES HAVE INCREASED TO AROUND 1200 J/KG...WHILE PRECIPITAL WATER VALUES HAVE SHOT UP TO OVER 1.50 INCHES ALONG AND SOUTH OF I-44. DECENT MID LEVEL MOISTURE WITHIN THE 350 - 600 MB LEVEL WILL ALLOW FOR ENHANCED UPDRAFTS. THIS ACTIVITY WILL DISSIPATE LATE THIS AFTERNOON AS DAY TIME HEATING CONCLUDES. HURRICANE DENNIS HAS BECOME A MAJOR HURRICANE AND CURRENTLY (1930Z) MAKING LAND FALL BETWEEN PENSACOLA AND NAVARRE BEACHES IN FLORIDA. ITS BECOMING MORE LIKELY THAT THE REMNANTS OF DENNIS WILL LIKELY AFFECT PORTIONS OF SOUTH CENTRAL AND CENTRAL MISSOURI BY TOMORROW MORNING. THE WESTERN EXTENT OF THESE SHOWERS AND THUNDERSTORMS IS STILL SOMEWHAT OF A QUESTION MARK...HOWEVER...THE GFS HAS BEEN VERY CONSISTENT WITH BRINGING SOME PRECIP AS FAR WEST AS THE HIGHWAY 65 CORRIDOR. WENT AHEAD AND INCREASED POPS IN THE CATEGORICAL RANGE FOR SOUTH CENTRAL AND CENTRAL MISSOURI...AND LEFT CHANCE POPS GOING FOR THE SPRINGFIELD AREA...WITH SLIGHTS BACK TO THE WEST. HEAVY RAINFALL IS JUST WHAT SOUTH CENTRAL AND CENTRAL MISSOURI NEEDS AS THIS AREA HAS BEEN DEALING WITH DROUGHT CONDITIONS FOR A COUPLE OF MONTHS NOW. DUE TO THE EXTREME DRYNESS OF SOILS AND VEGETATION IN THIS AREA...I WILL NOT BE ISSUING A FLOOD WATCH. HOWEVER...I CANT COMPLETELY RULE OUT A FLASH FLOOD OR TWO IF RAINFALL RATES BECOME INTENSE. ALSO...THE DURATION OF THE RAIN COULD CONTINUE INTO TUESDAY AS THE UPPER RIDGE OVER THE GREAT LAKES AREA CAUSES DENNIS TO STALL OUT SOMEWHERE OVER THE OHIO AND MID MISSISSIPPI RIVER VALLEYS. THE GFS IS SHOWING A SIGNAL THAT A SHORTWAVE WILL ROUND THE WESTERN EDGE OF THE CLOSED OFF CIRCULATION FROM DENNIS...AND PROVIDE THE REGION WITH ANOTHER SHOT OF RAIN LATE WEDNESDAY. GIVEN PRECIPITAL WATER VALUES IN THE 1.8 OR GREATER RANGE OVER SOUTH CENTRAL AND CENTRAL MISSOURI...THIS TYPE OF FORCING WOULD DEFINITELY SQUEEZE OUT ANOTHER GOOD ROUND OF SHOWERS AND THUNDER. BEYOND THURSDAY AND HEADING INTO THE WEEKEND...THE CIRCULATION ASSOCIATED WITH DENNIS IS EXPECTED TO GRADUALLY RETROGRADE BACK INTO THE OZARKS AS A SHEAR AXIS. I DIDNT RAISE POPS FOR THIS PERIOD FOR THE SAKE OF CONSISTENCY AND THE LACK OF CONFIDENCE IN THIS SOLUTION...HOWEVER...THE OVERNIGHT FORECASTER MAY WANT TO TAKE A SECOND LOOK AT INCREASING POPS FOR THURSDAY INTO THE WEEKEND GIVEN THE MOISTURE CONTENT EXPECTED ALONG THE SHEAR ZONE. && .AVIATION... IN THE TAFS...I INCLUDED A VCSH MENTION FOR THE SPRINGFIELD AIRPORT FOR THIS AFTERNOON. JOPLIN REMAINS POSITIONED IN THE DRY AIRMASS...THEREFORE THE JOPLIN AIRPORT SHOULD REMAIN DRY WITH VFR CONDITIONS THROUGH THE NEXT 24 HOURS. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. CRAMER
Hazardous weather outlook, Jul 10, 5:24 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 524 PM CDT SUN JUL 10 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112230- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 524 PM CDT SUN JUL 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH. SCATTERED THUNDERSTORMS WITH CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS THROUGH 7 PM. DISCUSSION: SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE FROM WEST TO EAST INTO THE EARLY EVENING HOURS. ISOLATED DOWNBURST WINDS ARE POSSIBLE WITH A FEW OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ITS BECOMING MORE LIKELY THAT SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF HURRICANE DENNIS WILL AFFECT PORTIONS OF SOUTH CENTRAL AND CENTRAL MISSOURI. THE POSITION OF THE WESTERN EDGE OF THIS ACTIVITY IS STILL UNCERTAIN... HOWEVER...IT APPEARS AS THOUGH PRECIPITATION IS POSSIBLE AS FAR WEST AS AREAS ALONG A LINE FROM BRANSON TO SPRINGFIELD TO VERSAILLES. NO SEVERE STORMS ARE EXPECTED. THIS PRECIPITATION WILL BEGIN TO AFFECT SOUTHERN MISSOURI MONDAY MORNING...AND CONTINUE INTO TUESDAY. LOCALLY HEAVY RAIN IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BROWNING
In the hours before
Special weather statement, Jul 10, 1:57 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 157 PM CDT SUN JUL 10 2005 MOZ090-095-102000- CHRISTIAN-GREENE- 157 PM CDT SUN JUL 10 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN AND GREENE COUNTIES UNTIL 300 PM CDT... AT 151 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR CLEVER AND NEAR REPUBLIC...AND MOVING NORTHWEST AT 10 MPH. THESE STORMS WILL BE... NEAR CLEVER BY 205 PM CDT. 5 MILES SOUTHWEST OF REPUBLIC BY 220 PM CDT. NEAR BILLINGS BY 235 PM CDT. SMALL HAIL...AND DOWNBURST WINDS OF 40 TO 50 MPH MAY BE POSSIBLE WITH THESE STORMS. CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL IS ALSO EXPECTED AS THESE STORMS PASS OVER REPUBLIC AND CLEVER. BOOKBINDER
Local storm report, Jul 10, 4:34 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT SUN JUL 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL 1 N CLEVER 37.04N 93.48W
07/10/2005 0.25 INCH CHRISTIAN MO PUBLIC
VERY HEAVY RAIN LASTING FOR 10 MINUTES REDUCED
VISIBILITIES TO LESS THAN 1/16 OF A MILE.
FEHLocal storm report, Jul 10, 5:20 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
520 PM CDT SUN JUL 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND GST SPRINGFIELD 37.20N 93.30W
07/10/2005 60 MPH GREENE MO TRAINED SPOTTER
LARGE LIMBS BLOWN FROM TREES.
FEHLocal storm report, Jul 10, 5:21 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT SUN JUL 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND GST SGF DOWNTOWN ARPT 37.22N 93.23W
07/10/2005 60 MPH GREENE MO TRAINED SPOTTER
LARGE LIMBS BLOWN FROM TREES. Corrected location
FEHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 22 min |
| Jul 10, 5:01 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.